MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY
Catalog Number 08837058190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys anti-hcv ii results from the cobas e 402 analytical unit and a cobas e 801 analyzer for one patient.On (b)(6) 2026: the initial result was 31.3 coi (reactive).The repeat result was 31.4 coi (reactive).On (b)(6) 2026: the repeat result from the fujirebio hcv score, which uses the line immunoassay (lia) laboratory method, was negative.On (b)(6) 2026: the patient sample was sent to the investigation laboratory.The repeat result on an e801 analyzer was 32.6 coi (reactive).The repeat result was 32.9 coi (reactive).The repeat result from an analyzer that uses the chemiluminescence immunoassay (clia) laboratory method was 0.19 (negative).
 
Additional Manufacturer Narrative
The cobas e 402 analytical unit serial number is (b)(6).The cobas e 801 analyzer serial number is (b)(6).The investigation laboratory's elecsys anti-hcv ii reagent lot number was not provided.Per product labeling: "result >/= to 1.00 coi - reactive presumptive hcv infection, follow cdc recommendations for supplemental testing." "result after retest (coi) - if 2 of the 3 results have a coi = 1.00 presumptive evidence of antibodies to hcv.Follow cdc recommendations for supplemental testing." "false positive results due to non-specific reactivity cannot be ruled out with the elecsys anti-hcv ii assay." "in rare cases, interference due to extremely high titers of antibodies to streptavidin or ruthenium can occur.These effects are minimized by suitable test design." "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation determined that the elecsys anti-hcv ii assay is performing within specifications.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
HEPATITIS C ANTIBODY ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25068412
Report Number1823260-2026-01723
Device Sequence Number10357612
Product Code MZO
UDI-Device Identifier07613336166994
UDI-Public07613336166994
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08837058190
Device Lot Number90665201, ASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown